Wildfire, Queen Annes
- When
- June 24, 6:30 AM EST to June 25, 9:00 PM EST
- Where
- Queen Annes forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 39.038, -76.085 (the zone’s center; the record gives no point)
A seven alarm wildfire consumed about 50 acres of brush and forest and threatened several dozens of homes on Kent Island in Queen Annes County on the 24th. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A seven alarm wildfire consumed about 50 acres of brush and forest and threatened several dozens of homes on Kent Island in Queen Annes County on the 24th. The wildfire started before 8 a.m. EDT on the 24th. It took more than 200 firefighters (from as far away as Talbot and Anne Arundel Counties) to control the wildfire which occurred on Monday the 25th. The wildfire was contained by bulldozing ditches around it. The wildfire though smoldered in spots for a few more weeks. The wildfire started near Romancoke Road, Kent Point Road and Wicomico Roads southeast of the Kent Island Estates and was believed caused by discarded flammable material near a marijuana patch. The wildfire was described as one of the largest in Queen Annes County in recent memory, forced the evacuation of between 20 and 30 homes on the 24th. No houses were damaged. One firefighter was treated for heat-related illness.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 24, 2:38 AM EST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 AM EDT SUN JUN 24 2012 .SYNOPSIS... HIGH PRESSURE CENTERED OVER WESTERN PENNSYLVANIA AND WEST VIRGINIA EARLY THIS MORNING WILL BUILD TO THE EAST. THE HIGH SHOULD PASS OFF THE COAST THIS AFTERNOON. A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST TONIGHT AND IT WILL LIKELY PASS THROUGH EASTERN PENNSYLVANIA, NEW JERSEY, NORTHEASTERN MARYLAND AND DELAWARE ON MONDAY. LOW PRESSURE IS EXPECTED TO MEANDER OVER NEW ENGLAND AND ITS ADJACENT WATERS ON TUESDAY AND WEDNESDAY AS HIGH PRESSURE TRIES TO BUILD INTO OUR AREA FROM THE WEST. THE HIGH IS ANTICIPATED TO PASS OVER OUR REGION ON THURSDAY. A WARM FRONT FROM THE WEST IS FORECAST TO ARRIVE ON FRIDAY FOLLOWED BY A COLD FRONT OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE WILL SLIDE EAST OF THE REGION TODAY AND FOR THE MOST PART IT SHOULD BE ANOTHER BEAUTIFUL DAY. WINDS WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE HIGH CONTINUES TO PUSH OFF TO THE EAST. CLOUDS WILL INCREASE THROUGH THE DAY AS MOISTURE INCREASES IN THE SOUTH TO SOUTHWEST FLOW. WITH AN APPROACHING COLD FRONT, THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE TOWARD THIS EVENING WITH THE CHANCES INCREASING FROM NORTHWEST TO SOUTHEAST. FOR THE MOST PART, IT LOOKS LIKE THE BULK OF THE PRECIPITATION WILL HOLD OFF UNTIL LATER THIS EVENING. IN ADDITION, A MID LEVEL SHORTWAVE WILL ROTATE THROUGH THE AREA THIS AFTERNOON WHICH MAY SPARK OFF SOME ISOLATED SHOWERS OR THUNDERSTORMS. HIGHS ON TODAY WILL MOSTLY BE IN THE LOW 80S WITH SOME MID 80S ACROSS METRO PHILADELPHIA AND THE DELMARVA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... A SURFACE COLD FRONT WILL APPROACH FROM THE WEST, STARTING TO MAKE ITS WAY INTO THE REGION TONIGHT AND NOT PUSHING THROUGH UNTIL LATER MONDAY. IN ADDITION, A MID LEVEL TROUGH WILL BEGIN TO DROP DOWN FROM CANADA TOWARD THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AS THE FRONT MAKES ITS WAY INTO OUR REGION. WHILE THE OVERNIGHT HOURS ARE NOT TYPICALLY THE BEST FOR CONVECTION, THE FRONT SHOULD PROVIDE ENOUGH LIFT TO KEEP THE THREAT GOING OVERNIGHT. OVERNIGHT TEMPERATURES WILL REMAIN A BIT WARMER DUE TO THE AMOUNT CLOUDS AROUND. LOWS WILL DROP INTO THE MID TO UPPER 60S, WITH UPPER 50S TO LOWER 60S ACROSS THE HIGHER ELEVATIONS. && .LONG TERM /MONDAY THROUGH SATURDAY/... A MID LEVEL LOW IS FORECAST TO DROP OVER THE ADIRONDACKS ON MONDAY WITH THE FEATURE MEANDERING OVER NEW ENGLAND ON TUESDAY AND WEDNESDAY BEFORE LIFTING OVER CANADA'S MARITIME PROVINCES LATE IN THE WEEK. THE MID LEVEL PATTERN WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE EARLY AND MIDDLE PARTS OF THE NEW WEEK. THE FRONTAL BOUNDARY FROM THE NORTHWEST THAT WILL PRECEDE THE CHANGE IN AIR MASS IS EXPECTED TO REACH EASTERN PENNSYLVANIA EARLY ON MONDAY MORNING. IT SHOULD WORK ITS WAY SLOWLY THROUGH OUR REGION ON MONDAY, REACHING OUR COASTAL WATERS DURING THE LATE AFTERNOON. WE WILL CONTINUE TO MENTION THE LIKELIHOOD OF SHOWERS ALONG WITH A CHANCE OF THUNDERSTORMS FOR MONDAY, MAINLY WITH AND AHEAD OF THE FRONTAL BOUNDARY. THE AIR MASS THAT WILL BE DISPLACED IS FORECAST TO BE FAIRLY UNSTABLE. LIFTED INDEX VALUES ARE EXPECTED TO RANGE FROM -4C TO -6C AND SURFACE BASED CAPE VALUES MAY APPROACH 2000 J/KG. AS A RESULT, THERE IS THE POTENTIAL FOR SOME STRONG THUNDERSTORMS, ESPECIALLY IN OUR SOUTHERN AND EASTERN COUNTIES WHERE THE FRONT WILL ARRIVE IN THE AFTERNOON. DRY AIR SHOULD BEGIN TO BUILD INTO OUR REGION ON MONDAY NIGHT ON A NORTHWEST WIND. WITH THE MID LEVEL LOW AND ITS ASSOCIATED COLD POOL ALOFT INFLUENCING OUR REGION ON TUESDAY, WE SHOULD SEE A FAIR AMOUNT OF CUMULUS DEVELOP OVERHEAD AFTER A MOSTLY CLEAR START TO THE DAY. WE WILL CONTINUE TO MENTION A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY FOR OUR NORTHERN AND NORTHEASTERN COUNTIES WHERE CONDITIONS WILL BECOME MARGINALLY UNSTABLE AS THE SURFACE WARMS DURING THE AFTERNOON. TEMPERATURES AT 850 HPA SHOULD REMAIN MOSTLY IN THE +7C TO +9C RANGE OVER MUCH OF OUR REGION. AS A RESULT, MOST LOCATIONS WILL BE HARD PRESSED TO REACH 80 DEGREES ON TUESDAY AFTERNOON. WHILE MOST OF OUR REGION SHOULD REMAIN DRY WITH FEW CLOUDS ON TUESDAY NIGHT, A SHORT WAVE ROTATING AROUND THE MID LEVEL LOW COULD BRING ISOLATED RAIN SHOWERS TO OUR NORTHEASTERN COUNTIES AT THAT TIME. THE MID LEVEL LOW IS ANTICIPATED TO MOVE SLOWLY TO THE NORTHEAST AND AWAY FROM OUR REGION ON WEDNESDAY AND THURSDAY. SURFACE HIGH PRESSURE WILL LIKELY BUILD INTO OUR AREA FROM THE WEST BRINGING DRY WEATHER AND A RETURN TO NEAR NORMAL TEMPERATURES. THERE SHOULD BE A GRADUAL INCREASE IN HUMIDITY AS THE SURFACE FLOW BEGINS TO TURN BACK FROM THE SOUTH ON THURSDAY. A WARM FRONT FROM THE WEST IS EXPECTED TO BRING A RETURN OF ABOVE NORMAL TEMPERATURES FOR FRIDAY AND SATURDAY ALONG WITH ADDITIONAL HUMIDITY. BASED ON THE LATEST GUIDANCE, TEMPERATURES AT 850 HPA MAY EXCEED +20C OR +22C SO WE MAY BEE LOOKING AT ANOTHER PERIOD OF EXCESSIVE HEAT, ESPECIALLY FOR OUR HIGHLY URBANIZED AREAS ON SATURDAY. THE INCREASE IN MOISTURE WILL RESULT IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS AS CONDITIONS BECOME INCREASINGLY UNSTABLE. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND THEN MOVE OFFSHORE SUNDAY. VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE DAY WITH INCREASING CLOUDINESS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE EASTWARD ACROSS PENNSYLVANIA LATER SUNDAY AND MOVE INTO OUR AREA SUNDAY NIGHT INTO MONDAY. LIGHT AND VARIABLE WINDS THIS MORNING WILL BECOME SOUTHWEST DURING THE DAY AND GENERALLY REMAIN 10 KNOTS OR LESS. WINDS WILL DECREASE AGAIN THIS EVENING AHEAD OF THE APPROACHING FRONT. A SMALL CHANCE OF SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AHEAD OF THE FRONT BUT CONFIDENCE IS LOW THAT THEY WILL IMPACT THE TAF SITES. OTHERWISE, SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT LATE SUNDAY NIGHT INTO MONDAY, CAUSING VFR CONDITIONS TO DETERIORATE TO MVFR AT TIMES. OUTLOOK... MONDAY...PERIODS OF MVFR AND POSSIBLY IFR IN SHOWERS AND SCATTERED THUNDERSTORMS. MONDAY NIGHT...VFR. TUESDAY...MAINLY VFR WITH ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS, ESPECIALLY AROUND KABE AND KTTN. TUESDAY NIGHT THROUGH THURSDAY...VFR. && .MARINE... HIGH PRESSURE WILL SLIDE ACROSS THE AREA AND PUSH FURTHER EASTWARD TODAY. WINDS WILL BECOME SOUTHWESTERLY THROUGH THE DAY AND WILL GENERALLY REMAIN AROUND 10 KTS. SEAS ON THE OCEAN WILL CONTINUE TO BE AROUND 2 FEET. MEANWHILE, A COLD FRONT WILL APPROACH THE AREA WATERS FROM THE WEST. OUTLOOK... A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE ON MONDAY AFTERNOON. LOW PRESSURE IS EXPECTED TO MEANDER OVER NEW ENGLAND ON TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION FROM THE WEST FOR WEDNESDAY AND THURSDAY. WIND SPEEDS AND WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD, WITH ONE EXCEPTION. WIND GUSTS MAY APPROACH 25 KNOTS IN THE INITIAL PUSH OF COOL AIR FROM MONDAY NIGHT INTO EARLY TUESDAY MORNING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...IOVINO AVIATION...IOVINO/MEOLA MARINE...IOVINO/MEOLA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 AM EDT SUN JUN 24 2012 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-250800- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 354 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-250800- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 354 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR ANOTHER PERIOD OF EXCESSIVE HEAT AND HUMIDITY FOR HIGHLY URBANIZED AREAS CENTERED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-250800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388414.